Lupos anticoag

Hi everyone

So im 30 in the UK last year collapsed in the doctors found to have 23 clots floating around in my lungs i hear you all gasp but yes 23 is shocked the doctors too.

Shortly after i was diagnosed with lupos which made me loose my job i was in the military so i understand this condition not been compatible with the job.

Iv now drive hgv for a living proplem is im am completely fatigued all of the time i have the correct amount of sleep i take on plenty of fluids im active eat well but the tierdness really takes it out of me.

Also i have so really strange mood swings and my memory is like a sive i feel like hdlf the person i was.

Im taking dabigatron twice a day and does anyone else suffer like this or have any advice for me any comments welcome.

7 Replies

oldestnewest
  • Hi, sounds like your aps not being controlled properly, are you diagnosed with APS or Lupus - ?

    Have you a specialist looking after you?

    Reading your posts sounds like you are not on enough blood thinner. Maybe dabigatrin is not enough - if you cant get on with warfrin you may need a combination of drugs to get your aps in control.

  • As far as im aware its lupos thats what iv been told anyway. Ill get on to doctor and see if they can source a solution this is a longterm thing. Doctor kept telling me this was normal knew it wasnt.

  • You need to ask your Dr if you have Lupus and Antiphospholipid Syndrome or if you have tested positive to a antibody test for APS called Lupus Anticoagulant which does NOT mean you have Lupus but many people get very confused about that name.

    If you do have APS which is what has caused your clots, you should NOT be taking Dabigraton as it is not approved for this disease. The only anticoagulant that you should be on is warfarin or LMWH. So you need to ask some questions and then get a specialist. We have a list of patient approved Drs under our Pinned Posts where you can look for someone close to where you live, or you may have to travel.

    Sounds to me as if you are not correctly medicated so please see your Dr soon.

  • You have had a clear answer above, and I will add that in addition to checking that you are on the correct medication and under a specialist who fully understands Hughes Syndrome/APS you also need your thyroid checked, plus your levels of B12, D and Iron, please follow the advice regarding a specialist in your area under pinned posts. MaryF

  • Hi your not a lone i had this to i was 23 at the time i am now 47 and still getting clotts , they found 18 on the scan they done and also 4 PEs in lungs , i have to say as long as my INR levels are at least 5 i have only had a couple in the last year , I am very lucky my GP and consultants try to take good care of me even though i am a very complex person,

    Hope you get sorted soon

  • Oh my. Forgive me if you've read this before and I'm repeating what you already know, but I would like to emphasize the following:

    When your immune system recognizes that the body has been invaded by a nasty bug like influenza, then the immune system demands and receives all the spare energy the body may have. This is a good thing and it's why in hindsight we may look back on that flu infection and realize we were very tired starting a day or two before our symptoms showed up.

    Those of us with autoimmune issues have revved up immune systems that are using up all the bodies spare energy to attack a demon that does not really exist. Consequently, we always feel as tired as if we were getting ready to come down with the flu.

    No matter which autoimmune disease you have been diagnosed with – lupus, rheumatoid arthritis, APLS -- if you are not in remission then you're immune system is using up all your body's energy. Effective treatment can diminish the obvious symptoms, such as continued DVTs and PEs but can also help with the fatigue.

    Experienced doctors know this and will pay attention to your fatigue levels descriptions as that can be a good marker as to whether your treatment is effective enough. And this is one reason why it is vitally important to consult with A doctor who has experience SUCCESFULLY treating APLS.

    ( and with the bow to our administrator Mary, low vitamin levels and/or a malfunctioning thyroid can also lead to chronic fatigue. Which is why she urges the newly diagnosed to have those numbers checked. )

    Good luck! And we hope you're feeling better soon.

  • Hi,

    As said before take contact with your Spcialist (hope he is a Specialist) and ask for copies of the blodtests so you know if you are Lupus Anticoagulant OR have Lupus (an autoimmun illness and not HS/APS).

    If it is HS/APS as APsnotFab says you should not be on Dabigatran but on Warfarin (Coumadin) or LMW Heparin. The fatiques will probably go away when you are properly anticoagulated at least feel much better. We with HS/APS have too thick blood that has to be properly thinned. That is the key!

    Best wishes from Kerstin in Stockholm

You may also like...